Alert archive / Iowa / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2000, 5:16 PM CDT for Fremont County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 23, 2000, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fremont County, IA
The radar
The Omaha radar (KOAX), 83 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2896 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021 WUUS53 KOAX 232217 SVROMA IAC071-232300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 516 PM CDT FRI JUN 23 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FREMONT COUNTY IN SOUTHWEST IOWA * UNTIL 600 PM CDT * AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 12 MILES SOUTHWEST OF SIDNEY... OR ABOUT 39 MILES NORTH OF FALLS CITY...MOVING EAST AT 5 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 600 PM CDT INCLUDE...SIDNEY AND HAMBURG. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO GOLFBALL SIZE. GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4077 9586 4057 9578 4076 9551 4089 9565 NNNN POLLACK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:50 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT FRI JUN 23 2000 ...WHEN AND WHERE THUNDERSTORMS... SHORT TERM...IN THE SHORT TERM ONE OF THE MOST IMPORTANT FEATURES TO MONITOR IS THE BOUNDARY FROM THE IOWA MISSOURI BORDER WEST ACROSS SOUTHEAST NEBRASKA BETWEEN OMA AND LNK...THEN NORTHWEST TOWARD BBW. THE 1800Z SOUNDING INDICATED OVER 70 J/KG CIN HOLDING BACK AROUND 2000 J?KG NORTH OF THIS BOUNDARY...WHILE TO THE SOUTH THE CU FIELD IS INCREASING IN THE CONVERGENCE ZONE AND INSTABILITY IS INCREASING. THUS THE SOUTHERN PART OF THE CWA IS MOST LIKELY FOR THUNDERSTORM DEVELOPMENT. BETTER SHEAR PROFILES ARE NORTH WHERE 0-6 KM SHEAR VALUES WILL BE AROUND 35 KTS...AND SOME CONVECTION IS POSSIBLE ALONG SLOWLY APPROACHING COLD FRONT WORKING WITH AN APPROACHING SHORT WAVE TROUGH TO ERODE THE CAP. THE SLIGHT RISK OF SEVERE STORMS FROM SPC LOOKS IDEAL...WITH A HAIL/WIND DAMAGE THREAT MOST LIKELY IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. LONGER TERM...EXAMINING THE VARIOUS MODELS...THE ETA SEEMED TO HANDLE THE INITIAL PRECIPITATION FIELDS THE BEST...ALTHOUGH INITIALLY CONVECTION MAY BE CONCENTRATED TO FAR SOUTH INTO KANSAS. THE EVENT SHOULD MAINLY BE AN EVENING EVENT ACCORDING TO ALL OF THE NUMERICAL MODELS...EXCEPT NORTHEAST. WILL GO WITH THE FRONTAL MOVEMENT OF THE ETA MODEL WHICH KEEPS MOST OF CWA IN MOIST SRLY FLOW SATURDAY WITH THE FRONT SINKING SOUTHWARD SUNDAY NIGHT INTO THE DAY SUNDAY. ALL MODELS SUGGEST A NOCTURNAL MCS...ESPECIALLY NORTHEAST NEBRASKA SATURDAY NIGHT WHERE WARM ADVECTION MAXIMUM AT 850 MB IS PREDICTED. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL SHIFT SWRD THROUGH THE CWA INTO EARLY AFTERNOON SUNDAY...UNTIL SUNDAY NIGHT IT EXITS THE AREA. FWC MOS TEMPS WILL PROBABLY BE WARMER TONIGHT WITH THE HIGH DEWPOINTS...THE HIGHS SATURDAY AREA CLOSE AS ALL MODELS KEEP THE SAME TYPE OF AIRMASS IN THE AREA. THE ONLY HITCH WILL BE THE LOCATION OF OUTFLOW BOUNDARIES. COOLER SUNDAY...AND BELIEVE CLOUDS AND COOL ADVECTION WILL KEEP TEMPERATURES BELOW MOS...CERTAINLY BELOW 90 DEGREES. OMA...NONE. BYRD
In the hours before
Special weather statement, Jun 23, 12:05 PM CDT, 5 hours 11 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1205 PM CDT FRI JUN 23 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION MAY BE REQUIRED IN EASTERN NEBRASKA AND SOUTHWEST IOWA FROM LATE THIS AFTERNOON INTO THE EVENING. AN OUTFLOW BOUNDARY WILL EXTEND ACROSS SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA THIS AFTERNOON. IN ADDITION...MOISTURE AND HEATING WILL CREATE A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE AREA. ANOTHER BOUNDARY WILL SAG SOUTHEASTWARD INTO NORTHEAST NEBRASKA. UPPER LEVEL WINDS ARE FORECAST TO INCREASE DURING THE AFTERNOON...THUS CAUSING AN INCREASE IN THE LIKELIHOOD FOR A FEW SUPERCELLS. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO IS ALSO A POSSIBILITY. BYRD
Local storm report, Jun 23, 2:24 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
224 PM CDT FRI JUN 23 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 PM 2 NE BLANCHARD IA .88 INCH HAIL
06/23/00 PAGE REPORTED BY PUBLIC.
1205 PM 1 SE COLLEGE SPGS IA .75 INCH HAIL
06/23/00 PAGE REPORTED BY PUBLIC.The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:41 AM CDT | Severe Thunderstorm Warning | OAX | Page | 49 min |
| Jun 23, 4:09 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 51 min |
| Jun 23, 4:52 PM CDT | Tornado Warning | OAX | Fremont | 23 min |
| Jun 23, 5:27 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery | 48 min |
| Jun 23, 6:40 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.